Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 21, 2008, 4:48 PM CDT for Bastrop County, Travis County, Texas. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 21, 2008, 5:14 PM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 55 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:55 PM CDT | HAIL 0.25 | 3 W Manor, TX | HAIL, LASTING ALMOST 20 MINUTES. LARGE HAIL FOR ABOUT 4 MINUTES. SEVERAL FENCES BLOWN DOWN. |
| Jun 21, 4:55 PM CDT | HAIL 2 | 3 W Manor, TX | HAIL, LASTING ALMOST 20 MINUTES. LARGE HAIL FOR ABOUT 4 MINUTES. SEVERAL FENCES BLOWN DOWN. |
| Jun 21, 5:10 PM CDT | HAIL 0.7 | 1 N Manor, TX | SHADOWGLEN GOLF COURSE |
| Jun 21, 5:10 PM CDT | HAIL 0.88 | 1 N Manor, TX | SHADOWGLEN GOLF COURSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 212148
SVREWX
TXC021-453-212230-
/O.NEW.KEWX.SV.W.0144.080621T2148Z-080621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BASTROP COUNTY...
EASTERN TRAVIS COUNTY...
* UNTIL 530 PM CDT.
* AT 439 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR PFLUGERVILLE...AND MOVING SOUTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANOR BY 455 PM CDT...
WYLDWOOD BY 530 PM CDT...
LAT...LON 3014 9736 3006 9773 3025 9795 3042 9786
3045 9756 3036 9725
TIME...MOT...LOC 2148Z 321DEG 19KT 3036 9761
$$2 follow-up statements
000
WWUS54 KEWX 212204
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT SAT JUN 21 2008
TXC021-453-212230-
/O.CON.KEWX.SV.W.0144.000000T0000Z-080621T2230Z/
TRAVIS TX-BASTROP TX-
504 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN BASTROP AND SOUTHERN TRAVIS COUNTIES...
AT 459 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR MANOR...OR 7 MILES SOUTH OF PFLUGERVILLE...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHEAST OF DEL VALLE BY 515 PM CDT...
WEBBERVILLE BY 525 PM CDT...
7 MILES NORTH OF WYLDWOOD BY 530 PM CDT...
LAT...LON 3014 9736 3006 9773 3025 9795 3042 9786
3045 9756 3036 9725
TIME...MOT...LOC 2204Z 321DEG 17KT 3032 9758
$$000
WWUS54 KEWX 212214
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT SAT JUN 21 2008
TXC021-453-212224-
/O.CAN.KEWX.SV.W.0144.000000T0000Z-080621T2230Z/
TRAVIS TX-BASTROP TX-
514 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BASTROP AND
SOUTHERN TRAVIS COUNTIES IS CANCELLED...
THE THUNDERSTORM NEAR MANOR HAS WEAKENED RAPIDLY.
LAT...LON 3014 9736 3006 9773 3025 9795 3042 9786
3045 9756 3036 9725
TIME...MOT...LOC 2214Z 321DEG 17KT 3028 9755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:05 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 21, 3:05 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 305 PM CDT SAT JUN 21 2008 .DISCUSSION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE HILL COUNTRY AND ADJACENT ESCARPMENT AREAS OF SOUTH CENTRAL TEXAS AS WEAK BOUNDARY SLOWLY MOVING SOUTH INTERACTS WITH A MOIST AND FAIRLY UNCAPPED AIRMASS. EXPECT THESE TO INCREASE IN AREAL COVERAGE THE REMAINDER OF THIS AFTERNOON, THEN DECREASE AFTER SUNSET. SOME STORMS MAY PRODUCE SMALL HAIL, GUSTY WINDS, AND BRIEF HEAVY RAINFALL. FOR SUNDAY THROUGH NEXT WEEK, SUBTROPICAL RIDGE SLOWLY BUILDS BACK INTO CENTRAL TEXAS. SLIGHTLY WARMER TEMPERATURES ALOFT CAP THE AIRMASS. PWS DECREASE INTO THE 1 TO 1.5 INCH RANGE, WHICH IS BELOW THE SEASONAL AVERAGE. THE TROPICAL WAVE INDICATED BY THE NAM/DGEX REMAINS EAST OF THE AREA WHICH WOULD INCREASE SUBSIDENCE. THUS, HAVE REMOVED THE POPS FOR THE MIDDLE OF NEXT WEEK. MOISTURE MAY INCREASE TOWARD THE END OF NEXT WEEK AND HAVE INCLUDED SLIGHT CHANCE POPS WITH THE SEABREEZE ACROSS AREAS NEAREST THE COASTAL PLAINS FRIDAY AND SATURDAY. HAVE GONE NEAR MEX FOR LOW TEMPERATURES THROUGH THE NEXT SEVERAL DAYS, HOWEVER HAVE GONE UP TO A CATEGORY WARMER THAN MEX FOR HIGHS MONDAY THROUGH FRIDAY DUE COOL BIAS AND WARMER 850 MB TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 99 71 97 72 / 20 10 - - - AUSTIN BERGSTROM INTL AIRPORT 67 100 68 97 70 / 20 10 - - - DEL RIO INTL AIRPORT 74 102 74 100 73 / 20 10 - - - SAN ANTONIO INTL AIRPORT 72 99 72 97 72 / 20 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/03
Hazardous weather outlook, Jun 21, 6:20 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 AM CDT SAT JUN 21 2008 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 620 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... BRIEF STRONG WIND GUSTS ARE POSSIBLE FROM WIDELY SCATTERED AFTERNOON TO EVENING THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED LATE TONIGHT OR TOWARD THE EARLY MORNING ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON TO EARLY EVENING SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE EAST PART OF SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.